Ventricular premature contraction observed after anti-cancer chemotherapy with ifosfamide

J. Takahashi, Ryuta Kawashima, Y. Abe, H. Fukuda, K. Kubota, K. Yamada, T. Sato

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

We encountered 3 cases of ventricular premature contraction (VPC) after anti-cancer chemotherapy with ifosfamide (IFM). These cases were administered IFM of more than 2 g/body/day for 3 days, and they were more than 70 years old. They had no cardiovascular disorder before the chemotherapy. Among them, 1 case who received a total dose of 15.0 g of IFM showed severe VPC. She had also received a total dose of 155 mg of doxorubicin (ADM) in earlier treatment. There was also 1 case, whose VPC was aggravated after anti-cancer chemotherapy with IFM. He had dilated cardiomyopathy and had already shown frequent VPC before the chemotherapy. His VPC became more frequent after the chemotherapy. IFM was a common agent among the anti-cancer agents used in these cases. We must be careful for the occurrence of VPC when more than 2 g/body/day of IFM is administered to patients more than 70 years old. An increase in the total dose of IFM or former ADM may cause severe VPC. When IFM is given to a patient with VPC, the existing VPC may be aggravated.

Original languageEnglish
Pages (from-to)1681-1684
Number of pages4
JournalJapanese Journal of Cancer and Chemotherapy
Volume21
Issue number10
Publication statusPublished - 1994 Jan 1

Keywords

  • ifosfamide
  • ventricular premature contraction

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Ventricular premature contraction observed after anti-cancer chemotherapy with ifosfamide'. Together they form a unique fingerprint.

Cite this